Translator Disclaimer
August 1997 Semiparametric likelihood ratio inference
S. A. Murphy, A. W. van der Vaart
Ann. Statist. 25(4): 1471-1509 (August 1997). DOI: 10.1214/aos/1031594729

Abstract

Likelihood ratio tests and related confidence intervals for a real parameter in the presence of an infinite dimensional nuisance parameter are considered. In all cases, the estimator of the real parameter has an asymptotic normal distribution. However, the estimator of the nuisance parameter may not be asymptotically Gaussian or may converge to the true parameter value at a slower rate than the square root of the sample size. Nevertheless the likelihood ratio statistic is shown to possess an asymptotic chi-squared distribution. The examples considered are tests concerning survival probabilities based on doubly censored data, a test for presence of heterogeneity in the gamma frailty model, a test for significance of the regression coefficient in Cox's regression model for current status data and a test for a ratio of hazards rates in an exponential mixture model. In both of the last examples the rate of convergence of the estimator of the nuisance parameter is less than the square root of the sample size.

Citation

Download Citation

S. A. Murphy. A. W. van der Vaart. "Semiparametric likelihood ratio inference." Ann. Statist. 25 (4) 1471 - 1509, August 1997. https://doi.org/10.1214/aos/1031594729

Information

Published: August 1997
First available in Project Euclid: 9 September 2002

zbMATH: 0928.62036
MathSciNet: MR1463562
Digital Object Identifier: 10.1214/aos/1031594729

Subjects:
Primary: 62F25, 62G15, 62G20

Rights: Copyright © 1997 Institute of Mathematical Statistics

JOURNAL ARTICLE
39 PAGES


SHARE
Vol.25 • No. 4 • August 1997
Back to Top